Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 239, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 9, 2013, 8:40 PM CDT for Decatur County, Norton County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2013, 8:40 PM CDT (01:40 UTC)
- Expired
- Jul 9, 2013, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:45 PM CDT | HAIL 1.25 | 7 N Norton, KS | HAIL QUARTER TO HALF DOLLAR SIZE. ESTIMATED WIND GUST OF 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS53 KGLD 100140
SVRGLD
KSC039-137-100230-
/O.NEW.KGLD.SV.W.0239.130710T0140Z-130710T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
840 PM CDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS...
* UNTIL 930 PM CDT
* AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
REAGER...AND MOVING SOUTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALMENA...NORCATUR...NORTON...REAGER...CALVERT...CLAYTON...LENORA
AND NEW ALMELO.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
4000 10022 4000 9963
TIME...MOT...LOC 0141Z 000DEG 25KT 3994 10009
HAIL...1.00IN
WIND...60MPH
$$
THEDE6 follow-up statements
617
WWUS53 KGLD 100144
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
844 PM CDT TUE JUL 9 2013
KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
844 PM CDT TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...
AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTON...AND
MOVING SOUTH AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTON...CALVERT...CLAYTON...LENORA AND NEW ALMELO.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
4000 10022 4000 9963
TIME...MOT...LOC 0145Z 351DEG 29KT 3985 9985
HAIL...1.75IN
WIND...60MPH
$$
THEDE066
WWUS53 KGLD 100154
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM CDT TUE JUL 9 2013
KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
854 PM CDT TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...
AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF NORCATUR...AND MOVING SOUTH AT 20 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORCATUR...REAGER...ALMENA...NORTON...CALVERT...CLAYTON...LENORA AND
NEW ALMELO.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
4000 10022 4000 9963
TIME...MOT...LOC 0154Z 346DEG 18KT 3991 10014
HAIL...2.50IN
WIND...60MPH
$$
THEDE656
WWUS53 KGLD 100158
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM CDT TUE JUL 9 2013
KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
858 PM CDT TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...
AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
NORTON...AND MOVING SOUTH AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED 6 MILES NORTHEAST OF NORCATUR MOVING SOUTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALMENA...NORCATUR...REAGER...NORTON...CALVERT...LENORA...CLAYTON AND
NEW ALMELO.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
4000 10022 4000 9963
TIME...MOT...LOC 0157Z 354DEG 9KT 3990 9988
HAIL...1.00IN
WIND...60MPH
$$
THEDE717
WWUS53 KGLD 100206
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM MDT TUE JUL 9 2013
KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
906 PM CDT TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...
AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REAGER...AND
MOVING SOUTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALMENA...NORTON...CLAYTON...CALVERT...LENORA AND NEW ALMELO.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
4000 10022 4000 9963
TIME...MOT...LOC 0206Z 339DEG 28KT 3981 10008
HAIL...1.00IN
WIND...60MPH
$$
THEDE343
WWUS53 KGLD 100220
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM CDT TUE JUL 9 2013
KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
920 PM CDT TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR AND SOUTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...
AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REAGER...AND
MOVING SOUTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENORA AND NEW ALMELO.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3957 9998 3957 10028 3983 10025 3984 9999
TIME...MOT...LOC 0220Z 340DEG 17KT 3977 10006
HAIL...1.00IN
WIND...60MPH
$$
THEDE513 WWUS53 KGLD 100227 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 827 PM MDT TUE JUL 9 2013 KSC039-137-100237- /O.EXP.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/ NORTON KS-DECATUR KS- 927 PM CDT TUE JUL 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR AND SOUTHWESTERN NORTON COUNTIES WILL EXPIRE AT 830 PM MDT/930 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. LAT...LON 3957 9998 3957 10028 3983 10025 3984 9999 TIME...MOT...LOC 0227Z 341DEG 24KT 3970 10003 $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:26 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 9, 7:26 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 626 PM MDT TUE JUL 9 2013 .UPDATE... ISSUED AT 623 PM MDT TUE JUL 9 2013 FORECAST HAS BEEN UPDATED FOR THE EXPIRATION OF THE HEAT ADVISORY AND ISSUANCE OF SEVERE THUNDERSTORM WATCH 405. STORMS SHOULD SLOWLY MOVE OUT OF THE FORECAST AREA THIS EVENING. RECENT RUNS OF THE HRRR MODEL SUGGEST THAT STORMS CURRENTLY IN NORTHWEST NEBRASKA MAY MOVE TO THE SOUTHEAST ALONG THE EDGE OF THE RIDGE OF HIGH PRESSURE. THESE STORMS WOULD MOVE INTO SOUTHWEST NEBRASKA AND PORTIONS OF NORTHWEST KANSAS LATE TONIGHT. CAN NOT RULE OUT THESE STORMS CLIPPING NORTHEAST COLORADO AS WELL. WILL CONTINUE TO WATCH THESE STORMS AS WELL AND UPDATE AS NEEDED. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 143 PM MDT TUE JUL 9 2013 A HEAT ADVISORY REMAINS IN EFFECT FOR A PORTION OF THE FORECAST AREA THIS AFTERNOON AS AMBIENT TEMPERATURES AND HEAT INDEX VALUES INCREASE INTO THE 103-107 DEGREE RANGE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE UNSTABLE AND CONVERGENT NEAR SURFACE REGION IN THE VICINITY OF A SURFACE TROUGH THAT EXTENDS FROM WEST CENTRAL KANSAS THROUGH SOUTHEAST NEBRASKA. STORM DEVELOPMENT WILL BE AIDED BY THE LIFT ASSOCIATED WITH THE TAIL END OF THE UPPER TROUGH WILL CONTINUE TO MOVE EASTWARD OVER THE NORTHERN PLAINS THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH THE STRONGER STORMS EXPECTED MAINLY ALONG THE SOUTHEAST BORDER OF THE FORECAST AREA. THE COLD FRONT POISED NORTH OF THE FORECAST AREA WILL PUSH SOUTHWARD OVERNIGHT TONIGHT AND DURING THE DAY ON WEDNESDAY. HIGH TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER ON WEDNESDAY THAN ON TUESDAY...BUT ARE EXPECTED TO REACH MAINLY INTO THE LOWER TO MID 90S. THE FRONTAL BOUNDARY ENDS UP OVER THE SOUTHERN AND WESTERN SECTIONS OF THE FORECAST AREA LATE IN THE DAY ON WEDNESDAY AS SURFACE HIGH PRESSURE MOVES INTO PLACE OVER THE PLAINS STATES. SCATTERED THUNDERSTORMS...SOME BECOMING SEVERE...ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN TO THE WEST ALONG THE FRONTAL BOUNDARY ON WEDNESDAY AFTERNOON AND EVENING. STORMS WILL DECREASE IN COVERAGE AND INTENSITY AS THEY MOVE ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 232 PM MDT TUE JUL 9 2013 WED NIGHT-FRIDAY...591 DM H5 RIDGE WILL BE MAIN SYNOPTIC SCALE INFLUENCE ON THE CWA THROUGH THE PERIOD AS IT BEGINS TO BUILD INTO THE AREA ON WED NIGHT BEFORE BECOMING CENTERED OVER THE CWA ON THURSDAY. SHORT WAVE TROUGH NOTED ON PROJECTED DYNAMIC TROPOPAUSE FIELDS WILL AID IN THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS AS LARGE SCALE EASTERLY FLOW WILL KEEP AXIS OF INSTABILITY CENTERED OVER THE AREA. GIVEN EXPECTED FLOW PATTERN...STORMS SHOULD DRIFT TO THE SOUTHEAST INTO INCREASING INSTABILITY AND THINK POTENTIAL FOR PRECIPITATION EXISTS ACROSS THE ENTIRE CWA. FAIRLY CONFIDENT THAT STORMS WILL DEVELOP...BUT WITH MODELS VARYING GREATLY BETWEEN EARLY AFTERNOON INITIATION/ENDING AND PRECIPITATION MAINLY OCCURRING IN THE EVENING CONFIDENCE IN TIMING TOO LOW TO GO ABOVE THE CHANCE RANGE. GIVEN EXPECTED THERMAL AND WIND FIELDS...STRONG WAA MAY ALLOW STORMS TO LINGER THROUGH THE NIGHT ESPECIALLY IN THE EASTERN CWA. PRECIPITATION CHANCES WILL DIMINISH THROUGH THE REST OF THE PERIOD AS LARGE SCALE RIDGE MOVES OVER THE AREA BRINGING WIDESPREAD SUBSIDENCE AND INCREASED CINH. A STORM OR TWO IS POSSIBLE...BUT THINK COVERAGE WILL BE VERY LIMITED. FOR TEMPS...POTENTIAL FOR OUTFLOW FROM WED NIGHT CONVECTION LOWERS CONFIDENCE IN TEMP FORECAST ALTHOUGH GIVEN MODEL BIASES THE PAST 2 WEEKS NOT SURE IF I WANT TO GO AS COOL AS OPERATIONAL DATA SUGGESTS. ANY POSSIBLE COOL DOWN WILL BE SHORT LIVED AS TEMPERATURES REBOUND INTO THE LOW 100S BY FRIDAY. IN THE EXTENDED (FRI NIGHT-TUESDAY)...STRONG H5 RIDGE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH THE PERIOD...ALTHOUGH THERE DOES APPEAR TO BE POTENTIAL FOR SFC FRONT STALLING NEAR THE AREA BRINGING THE CHANCE FOR THUNDERSTORMS. LATEST OPERATIONAL MODELS HAVE BACKED OFF PRECIP THREAT TO SOME DEGREE...FOCUSING WEST AND NORTH OF THE CWA. WAS INCLINED TO BACK OFF POPS 10-15 PERCENT...BUT WITH GEFS STILL INDICATING A FAIRLY ROBUST PRECIP SIGNAL HAVE OPTED TO LET CURRENT CONSENSUS POPS REMAIN AS IS FOR THE TIME BEING. OTHERWISE...WARM TEMPERATURES IN THE 90S TO LOW 100S WILL CONTINUE THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 519 PM MDT TUE JUL 9 2013 AFTERNOON THUNDERSTORMS HAVE MOVED AWAY FROM KGLD AND SHOULD AVOID KMCK BEFORE DIMINISHING. WINDS AT KGLD WILL VARY OVER THE NEXT 2-3 HOURS AS THUNDERSTORM OUTFLOWS MOVE THROUGH. NORTHEAST WINDS SHOULD RESUME ONCE OUTFLOW BOUNDARIES BEGIN TO WEAKEN AND WASH OUT. SREF GUIDANCE IS SUGGESTING A CHANCE OF SOME LOW STRATUS AT KGLD TONIGHT BUT THE OCCURRENCE DOES NOT SEEM LIKELY. WINDS WILL BECOME EASTERLY BY TOMORROW MORNING WITH STRONGER SOUTHEAST WINDS EXPECTED LATER. THUNDERSTORMS SHOULD DEVELOP ALONG THE FRONT AND REMAINING OUTFLOW BOUNDARIES TOMORROW...MOST LIKELY IMPACTING KGLD IN THE LATE AFTERNOON TO EVENING HOURS. WILL HOLD OFF ON MENTIONING TS BUT A MENTION WILL LIKELY BE NEEDED IN LATER TAFS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...RRH SHORT TERM...LOCKHART LONG TERM...JRM AVIATION...RRH
Hazardous weather outlook, Jul 9, 6:48 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 548 PM MDT TUE JUL 9 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 548 PM MDT TUE JUL 9 2013 /648 PM CDT TUE JUL 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG AND EAST OF A LINE FROM OBERLIN TO TRIBUNE KANSAS. A FEW STORMS WILL BE SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP WEDNESDAY AFTERNOON AND EVENING SOUTHWEST OF A YUMA COLORADO TO GOVE KANSAS LINE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING EAST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE.
In the hours before
Special weather statement, Jul 9, 7:26 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM CDT TUE JUL 9 2013
KSZ004-100100-
NORTON-
726 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDMOND...MOVING NORTHEAST AT 30 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
DENSMORE BY 740 PM CDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3956 9991 3957 9999 3965 10004 3983 9963
3983 9962 3957 9962
TIME...MOT...LOC 0026Z 248DEG 27KT 3964 9989
THEDESpecial weather statement, Jul 9, 7:55 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT TUE JUL 9 2013
KSZ003-004-016-100130-
DECATUR-GRAHAM-NORTON-
755 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS AND GRAHAM COUNTY IN NORTHWEST KANSAS...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF JENNINGS...OR NEAR
JENNINGS...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
NEW ALMELO BY 820 PM CDT...
LENORA BY 830 PM CDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3944 10005 3950 10016 3957 10016 3956 10028
3958 10031 3975 10029 3979 10018 3962 9989
TIME...MOT...LOC 0055Z 301DEG 13KT 3964 10020
THEDELocal storm report, Jul 9, 7:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL JENNINGS 39.68N 100.29W
07/09/2013 E0.88 INCH DECATUR KS PUBLIC
&&
BRBLocal storm report, Jul 9, 8:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 1 SW NORTON 39.83N 99.91W
07/09/2013 E1.00 INCH NORTON KS TRAINED SPOTTER
&&
BRBLocal storm report, Jul 9, 8:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 SW NORTON 39.83N 99.91W
07/09/2013 E1.75 INCH NORTON KS TRAINED SPOTTER
&&
BRBLocal storm report, Jul 9, 8:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 E CLAYTON 39.74N 100.06W
07/09/2013 E2.75 INCH NORTON KS TRAINED SPOTTER
GOLF BALL TO BASEBALL SIZE HAIL REPORTED 6 MILES EAST OF
CLAYTON. TIME ESTIMATED FROM RADAR.
0725 PM HAIL 2 S NORTON 39.81N 99.89W
07/09/2013 M1.25 INCH NORTON KS TRAINED SPOTTER
0730 PM HAIL NORTON 39.84N 99.89W
07/09/2013 M1.25 INCH NORTON KS TRAINED SPOTTER
&&
RHUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:13 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
| Jul 9, 7:26 PM CDT | Special Weather Statement | GLD | Norton | 34 min |
| Jul 9, 7:55 PM CDT | Special Weather Statement | GLD | Norton | 35 min |
| Jul 9, 8:21 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 54 min |
| Jul 10, 1:39 AM CDT | Special Weather Statement | GLD | Rawlins | 21 min |
| Jul 10, 2:08 AM CDT | Special Weather Statement | GLD | Decatur, Rawlins | 37 min |
| Jul 10, 2:51 AM CDT | Special Weather Statement | GLD | Decatur, Norton | 24 min |
| Jul 10, 3:20 AM CDT | Special Weather Statement | GLD | Norton | 25 min |
| Jul 10, 3:52 AM CDT | Special Weather Statement | GLD | Norton | 23 min |
| Jul 10, 6:17 AM CDT | Special Weather Statement | GLD | Sherman | 28 min |
| Jul 10, 3:59 PM CDT | Special Weather Statement | GLD | Greeley | 31 min |
| Jul 10, 4:14 PM CDT | Special Weather Statement | GLD | Greeley | 31 min |
| Jul 10, 4:42 PM CDT | Special Weather Statement | GLD | Greeley | 33 min |
| Jul 10, 4:50 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.